I think I have serotonin syndrome which brought on a multiple sclerosis relapse only the doctor doesn't think so. I was diagnosed with MS Jan 2008 and had a relapse a month or two later. I haven't had one since until now. I eat healthy and exercise (I cycle and swim, nothing to strenuous)and have never really had any problems until now. I have been on 5HTP for over a year now and have only just found out people with autoimmune diseases shouldn't take it. I have recently started taking melatonin (also found out you're not supposed to take 5HTP and melatonin together, no warnings on the bottles!)and have also been taking amitriptyline as and when I need it. I took a course of ginseng a month or two ago too. These are all serotonin inhibitors, apart from melatonin. I took the 5HTP and melatonin at night and a few weeks ago my face and tongue would go numb... at night, but would be fine by the morning. I had extreme dizziness (the dizziness is back) at this time so assumed it was labrynthitis.
I had a glass of red wine a week past tues and my head, face, tongue and whole left side of my body went numb. My other symptoms are rapid eye movement, everything sounds really noisy, my left ear feels blocked but I've been putting oil in my ears at night and the doc's done tests so I don't have an infection at all. I'm VERY drowsy, numbness and tingling, tight chest on left side (it's about the only thing i can feel on my left side), dehydration, my jaw and neck feel cramped, my jaw and teeth feel like I've been clenching them the whole time, I'm rigid, not steady on my feet, walking into things, I feel like I've been living in a dream since it started, headaches, sweats and feeling jittery on and off. abnormal bowel movements.
I'd like to know if it's safe to take a strong course of the oral steroid Methylprednisolone while I'm getting over Serotonin Syndrome.
Question created 1 year 12 months ago
I had similar symptoms like that when I was taking amitriptyline. I could barely stand, kept running into things. I have to stop taking it.
I just got off the Methylprednisolone, was using it for a pinched nerve. Its supposed to help with any inflammation in the body. It is a steroid. My only problem with it is I have diabetes also and it causes my glucose levels to go way up, I had to compensate by taking more insulin.
0 likes -
asked 1 year 2 months ago